MAUDE Adverse Event Report: STRYKER SPINE-US XIA TITANIUM 4.5 BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA TITANIUM 4.5 BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48130000
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device disposed.
 
Event or Problem Description
It was reported that four xia titanium 4.5 blockers disengaged from the respected screws within 1 month post-operatively.Revision surgery has occurred.This record represents blocker 2 of 4.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.However, x-ray images were provided for evaluation.Post-op images show that four blockers migrated out of the screw head.There is no failure of the screws.Additionally, the rod does not appear to be through the top right side of the construct.Per the surgical technique, there should be approximately 4mm of rod overhanging the screw.Upon further review, it has been determined that the rods are not manufactured by stryker.Device and complaint history records were reviewed, and no relevant manufacturing issues or similar complaints were identified.Per surgical technique: distraction- ensure all blockers are inserted but not tightened using the 4mm blocker inserter.Create distraction on the concavity of the deformity with the distractor.Once the construct is in the right position, lock the blockers with the 4mm blocker driver to maintain the correction.In situ bending- great care must be taken during in situ bending not to overload the bone implant interface.Also care must be used not to acutely notch the rod, which may weaken the implant.Ensure that the closure screws are not completely tightened during rotation maneuvers or the compression/distraction process.Internal fixation devices, such as rods, hooks, screws, wires, etc., which come into contact with other metal objects, must be made from like or compatible metals.Because different manufacturers employ different materials, varying tolerances and manufacturing specifications, and differing design parameters, components of the system should not be used in conjunction with components from any other manufacturer¿s spinal system.Any such use will negate the responsibility of stryker spine for the performance of the resulting mixed component implant.Using different manufacturer implants is one of the contributing factors to blockers loosening post-op.It was also reported that the blockers were tightened during final distraction.This may have contributed to blockers loosening post-op as when the distraction is released the rods and screw may change the position.The root cause of the reported event is multifactorial and include: using stryker implants with other incompatible system.Surgeon putting too much force through instrumentation.Too short of a rod placed in construct.Final tightening of the blocker during distraction.
 
Event or Problem Description

Brand Name
XIA TITANIUM 4.5 BLOCKER
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9903412
Report Number0009617544-2020-00051
Device Sequence Number690183
Product Code NKB
UDI-Device Identifier04546540448897
UDI-Public04546540448897
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K121342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48130000
Device Catalogue Number48130000
Device Lot Number45T
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer06/30/2020
Initial Report FDA Received Date03/31/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient Weight24